On some $L_1$-finite type (hyper)surfaces in $\mathbb{R}^{n+1}$
Bull. Korean Math. Soc. 2009 Vol. 46, No. 1, 35-43
Printed January 1, 2009
Seyed Mohammad Bagher Kashani
Tarbiat Modares University
Abstract : We say that an isometric immersed hypersurface $x:M^n\to\mathbb R^{n+1}$ is of $L_k$-finite type ($L_k$-f.t.) if $x=\sum_{i=0}^px_i$ for some positive integer $p<\infty$, $x_i:M\to\mathbb R^{n+1}$ is smooth and $L_kx_i=\lambda_ix_i, \lambda_i\in\mathbb R,0\leq i\leq p$, $L_kf={\rm tr} P_k\circ\nabla^2f$ for $f\in C^\infty(M)$, where $P_k$ is the $k$th Newton transformation, $\nabla^2f$ is the Hessian of $f$, $L_kx=(L_kx^1,\ldots,L_kx^{n+1})$, $x=(x^1,\ldots,x^{n+1})$. In this article we study the following (hyper)surfaces in $\mathbb R^{n+1}$ from the view point of $L_1$-finiteness type: totally umbilic ones, generalized cylinders $S^m(r)\times\mathbb R^{n-m}$, ruled surfaces in $\mathbb R^{n+1}$ and some revolution surfaces in $\mathbb R^3$.
Keywords : hypersurfaces, ($L_1$-)finite type
MSC numbers : 53A05, 53B25, 53C40
Downloads: Full-text PDF  

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd